Ask a doctor

Pain and Swelling Normal After Restalyne? (photo)

Just had deep crease between eyes today. She used restalyne fine line. In in a lot of pain. Swelling like crazy and it's throbbing with little pin prick like pain. Is this normal? Was done 9 hours ago.

Doctor Answers (7)

Filler complication

+2

What you are describing is not normal. You should contact your doctor asap. There could be a problem with blood supply.

Web reference: http://www.tabanmd.com/fillers

Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 4 reviews

Generally this is not a good area to have treatment with a filler.

+2

The glabellar skin has many terminal vessels that can easily be choked by filler product.  Intravascular injection is associated with pain, skin break down (also known as necrosis or ulceration).  Generally this heals and is almost unnoticeable.  Because this process can take place over days, I recommend being seen today by your injector and having the area flooded with hyaluronidase.  This may or may not stop further ischemic injury (assuming that this is the basis for your discomfort and it is not clear from your photograph).  While it is possible to have small filler treatment in this area, generally it needs to be limited to intradermal treatment to avoid intravascular injection.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Pain and Swelling Normal After Restalyne?

+1

Seek your medical provider immediately. Having a filler injected to the glabellar area can cause a blockage to the blood vessels in that region. This can possibly cause a stroke. 

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

How much discomfort should you expect after Restylane

+1

What you are describing after an injection is unusual.  This could be caused by the Restylane being injected into or around a blood vessel.  I would contact your injector and make you get seen ASAP for evaluation.

Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Pain and Swelling Normal After Restalyne? (photo)

+1

Though your description is very concerning, you might be over reacting? But either way you need IMMEDIATE IN PERSON care from your injecting doctor. LIKE NOW!!! There is a possibility that you do have a real issue of impending vascular compromise with necrosis and need care. At least use warm compresses and take 325 mg of aspirin. Why did you not use BOTOX is my question??? 

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Pain after restylane

+1

I would see your doctor ASAP but call them now and explain problem. They might be able to give you some instructions like to use warm compresses and nitropaste and might want you to come right in to dissolve it. 

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Vascular compromise after dermal filler injection is rare

+1

There are some substantial vascular arcades in the glabellar region which, if injected into, can cause local ischemia of the skin. See your injector as soon as possible if the pain/swelling you are experiencing does not resolve completely.

Web reference: http://www.seattlecosmeticinjections.com

Seattle Plastic Surgeon
4.5 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...